Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

Is it normal to bleed after 5 weeks of miscarriage ?

I am 26/f with hypothyroidism . I take 137 mcg of levothroid, daily. I had miscarriage on June 9 after 6 weeks of pregnancy . I took misoprostol 600 mg vaginally and discharged the tissue. The ultrasound showed that the miscarriage was complete and there is nothing left. After 5 weeks on last Sunday July 17th I saw light spotting with some cramps. The spotting continued for 3 days. On Wednesday July 20, the bleeding became a bit heavy and I still have bleeding after 6 days. The bleeding is less than that of my normal period and now I don t have any cramps. My cycle usually lasts for 5 days. My last mensuration cycle was on March 23. The question I have is, Is this a period or something else? If this is a period, why is it longer than 5 days and less than a normal period?
Asked On : Sat, 23 Jul 2011
Answers:  2 Views:  91
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
General & Family Physician 's  Response
Hi,thanks for query.Normally after abortion the period comes after about 3-4 months.Still possibilty of period can not be excluded.For time being say about 2-3 months the cycle may not be normal due to hormonal changes that has taken place.Wait for week or so ,if something happenes again please talk to your gaynecologist.
wishing you good health.
Answered: Sat, 23 Jul 2011
I find this answer helpful
General & Family Physician Dr. Shainaz Arif Kaware's  Response
welcome to HealthcareMagic
Since the ultrasound report shows that the abortion was complete then the bleeding you have now is your periods and even the spotting few days back was a part of it.It is common to get disturbance of periods following abortion and is due to hormonal imbalance.So if the periods lasts more than 8 days please consult your Gynaec for examination and treatment.
Answered: Sat, 23 Jul 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor